Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Gauss-Markov processes on Hilbert spaces


Authors: Ben Goldys, Szymon Peszat and Jerzy Zabczyk
Journal: Trans. Amer. Math. Soc. 368 (2016), 89-108
MSC (2010): Primary 60G15, 60H15, 60J99
DOI: https://doi.org/10.1090/tran/6329
Published electronically: April 3, 2015
MathSciNet review: 3413857
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: K. Itô characterised in 1984 zero-mean stationary Gauss-Markov processes evolving on a class of infinite-dimensional spaces. In this work we extend the work of Itô in the case of Hilbert spaces: Gauss-Markov families that are time-homogenous are identified as solutions to linear stochastic differential equations with singular coefficients. Choosing an appropriate locally convex topology on the space of weakly sequentially continuous functions we also characterize the transition semigroup, the generator and its core, thus providing an infinite-dimensional extension of the classical result of Courrège in the case of Gauss-Markov semigroups.


References [Enhancements On Off] (What's this?)

  • [1] Elisa Alòs and Stefano Bonaccorsi, Stochastic partial differential equations with Dirichlet white-noise boundary conditions, Ann. Inst. H. Poincaré Probab. Statist. 38 (2002), no. 2, 125-154 (English, with English and French summaries). MR 1899108 (2003a:60093), https://doi.org/10.1016/S0246-0203(01)01097-4
  • [2] Zdzisław Brzeźniak, Ben Goldys, Szymon Peszat, and Francesco Russo, Second order PDEs with Dirichlet white noise boundary conditions, J. Evol. Equ. 15 (2015), no. 1, 1-26. MR 3315663, https://doi.org/10.1007/s00028-014-0246-2
  • [3] Z. Brzeźniak, M. Ondrejat, and J. Seidler, Invariant measures for stochastic nonlinear beam and wave equations (2012), preprint.
  • [4] Ph. Courrège, Sur la forme integro-différentielle des opérateurs de $ C_K^\infty $ dans $ C_0$ satisfaisant au principe du maximum, Sém. Théorie du Potentiel, Exposé 2, 1965/1966.
  • [5] Anna Chojnowska-Michalik, Stochastic differential equations in Hilbert spaces, Probability theory (Papers, VIIth Semester, Stefan Banach Internat. Math. Center, Warsaw, 1976) Banach Center Publ., vol. 5, PWN, Warsaw, 1979, pp. 53-74. MR 561468 (81j:60068)
  • [6] Sandra Cerrai, Weakly continuous semigroups in the space of functions with polynomial growth, Dynam. Systems Appl. 4 (1995), no. 3, 351-371. MR 1348505 (96h:35249)
  • [7] G. Da Prato and J. Zabczyk, Evolution equations with white-noise boundary conditions, Stochastics Stochastics Rep. 42 (1993), no. 3-4, 167-182. MR 1291187 (95m:60088)
  • [8] Giuseppe Da Prato and Jerzy Zabczyk, Stochastic equations in infinite dimensions, Encyclopedia of Mathematics and its Applications, vol. 44, Cambridge University Press, Cambridge, 1992. MR 1207136 (95g:60073)
  • [9] G. Da Prato and J. Zabczyk, Ergodicity for infinite-dimensional systems, London Mathematical Society Lecture Note Series, vol. 229, Cambridge University Press, Cambridge, 1996. MR 1417491 (97k:60165)
  • [10] Edward Brian Davies, One-parameter semigroups, London Mathematical Society Monographs, vol. 15, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1980. MR 591851 (82i:47060)
  • [11] Andreas Defant and Klaus Floret, Tensor norms and operator ideals, North-Holland Mathematics Studies, vol. 176, North-Holland Publishing Co., Amsterdam, 1993. MR 1209438 (94e:46130)
  • [12] D. Duffie, D. Filipović, and W. Schachermayer, Affine processes and applications in finance, Ann. Appl. Probab. 13 (2003), no. 3, 984-1053. MR 1994043 (2004g:60107), https://doi.org/10.1214/aoap/1060202833
  • [13] Nelson Dunford and Jacob T. Schwartz, Linear operators. Part I, General theory; with the assistance of William G. Bade and Robert G. Bartle; reprint of the 1958 original; Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. MR 1009162 (90g:47001a)
  • [14] G. Fabbri and B. Goldys, An LQ problem for the heat equation on the halfline with Dirichlet boundary control and noise, SIAM J. Control Optim. 48 (2009), no. 3, 1473-1488. MR 2496985 (2010h:93133), https://doi.org/10.1137/070711529
  • [15] B. Goldys and M. Kocan, Diffusion semigroups in spaces of continuous functions with mixed topology, J. Differential Equations 173 (2001), no. 1, 17-39. MR 1836243 (2002c:60097), https://doi.org/10.1006/jdeq.2000.3918
  • [16] Kiyosi Itô, Infinite-dimensional Ornstein-Uhlenbeck processes, Stochastic analysis (Katata/Kyoto, 1982) North-Holland Math. Library, vol. 32, North-Holland, Amsterdam, 1984, pp. 197-224. MR 780759 (86i:60117), https://doi.org/10.1016/S0924-6509(08)70394-5
  • [17] Olav Kallenberg, Foundations of modern probability, 2nd ed., Probability and its Applications (New York), Springer-Verlag, New York, 2002. MR 1876169 (2002m:60002)
  • [18] N. V. Krylov, The heat equation in $ L_q((0,T),L_p)$-spaces with weights, SIAM J. Math. Anal. 32 (2001), no. 5, 1117-1141. MR 1828321 (2002a:35092), https://doi.org/10.1137/S0036141000372039
  • [19] Avi Mandelbaum, Linear estimators and measurable linear transformations on a Hilbert space, Z. Wahrsch. Verw. Gebiete 65 (1984), no. 3, 385-397. MR 731228 (85h:62030), https://doi.org/10.1007/BF00533743
  • [20] Bohdan Maslowski and Jan Seidler, Strong Feller solutions to SPDE's are strong Feller in the weak topology, Studia Math. 148 (2001), no. 2, 111-129. MR 1881256 (2003f:60112), https://doi.org/10.4064/sm148-2-2
  • [21] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983. MR 710486 (85g:47061)
  • [22] Byron Schmuland and Wei Sun, On the equation $ \mu _{t+s}=\mu _s*T_s\mu _t$, Statist. Probab. Lett. 52 (2001), no. 2, 183-188. MR 1841407 (2002i:60007), https://doi.org/10.1016/S0167-7152(00)00235-2
  • [23] N. N. Vakhania, V. I. Tarieladze, and S. A. Chobanyan, Probability distributions on Banach spaces, Translated from the Russian and with a preface by Wojbor A. Woyczynski. Mathematics and its Applications (Soviet Series), vol. 14, D. Reidel Publishing Co., Dordrecht, 1987. MR 1435288 (97k:60007)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60G15, 60H15, 60J99

Retrieve articles in all journals with MSC (2010): 60G15, 60H15, 60J99


Additional Information

Ben Goldys
Affiliation: School of Mathematics and Statistics, The University of Sydney, Sydney 2006, Australia
Email: Beniamin.Goldys@sydney.edu.au

Szymon Peszat
Affiliation: Institute of Mathematics, Polish Academy of Sciences, Św. Tomasza 30/7, 31-027 Cracow, Poland
Address at time of publication: Institute of Mathematics, Jagiellonian University, Łojasiewicza 6, 30-348 Kraków, Poland
Email: napeszat@cyf-kr.edu.pl

Jerzy Zabczyk
Affiliation: Institute of Mathematics, Polish Academy of Sciences, Śniadeckich 8, 00-950 Warsaw, Poland
Email: J.Zabczyk@impan.pl

DOI: https://doi.org/10.1090/tran/6329
Keywords: Gauss--Markov process, Ornstein--Uhlenbeck process, Gaussian measure, bw-topology, strict topology, generator
Received by editor(s): July 9, 2013
Received by editor(s) in revised form: October 19, 2013
Published electronically: April 3, 2015
Additional Notes: The work of the first author was partially supported by the ARC Discovery Grant DP120101886. Part of this work was prepared during his visit to the Institute of Mathematics of the Polish Academy of Sciences. He gratefully acknowledges the excellent working conditions and stimulating atmosphere of the Institute.
The work of the second and third authors was supported by Polish National Science Center grant DEC2013/09/B/ST1/03658.
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society